MAUDE Adverse Event Report: K2M, INC. EXPANDABLE ALIF; SIZE 28X36X12 MM, 5; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. EXPANDABLE ALIF; SIZE 28X36X12 MM, 5; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 5808-21236L5
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
It was reported that a couple days after the initial surgery, a sahara cage appears to have slightly collapsed.The surgeon stated that they are not sure if the cage did lose height.The patient is reported as doing fine and has not encountered any problems.As it is not clear if the device did in fact lose height, this event will be conservatively reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.We were unable to physically inspect the part, but radiological images were provided by the rep.Upon review of the images taken on (b)(6) 2021 and (b)(6) 2021, it was observed that the anterior portion of the implant had a small gap.Without being able to physically inspect the part and take measurements, we were unable to determine if the implant was at position 1 or position 2.Upon review of the image taken on (b)(6) 2021, there is no visible gap.However, due to the clarity of the ct, we were unable to confirm the implant's exact position.We were unable to determine if the sahara cage had collapsed.Without being able to physically inspect the part and take measurements, the exact position of the cage is unknown.Since the device is still implanted, a conclusive cause for the failure mode could not be identified.

Brand Name
EXPANDABLE ALIF; SIZE 28X36X12 MM, 5
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11645316
Report Number3004774118-2021-00103
Device Sequence Number2999497
Product Code OVD
UDI-Device Identifier10888857213203
UDI-Public10888857213203
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5808-21236L5
Device Catalogue Number5808-21236L5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight80